Keith’s GoutPal Story 2020 › Forums › Please Help My Gout! › Gout Treatment › All Joints Swelling from Allipurinol
- This topic has 3 replies, 3 voices, and was last updated 11 years ago by zip2play.
November 12, 2010 at 5:27 pm #3453jonpaysonParticipant
Ive posted a few times about my allip/gout experience….and i think im at a stage which grants the opportunity for a new post.
Short history: In may i had my first gout attack which irritated my R foot, then knees, then neck, then wrist, then ankle. The gout in my ankle, foot , and knees stayed for weeks. The neck was pretty bad as well, but did no last as long. After prednsione, colchocine, and allip i had most of my pain controlled.
Current issues: I just hit the 3 month mark on 300 mg of allip. The one constant symptom has been a constant swelling in my knees. Never at the same time. Typically my left knee will swell for a week, then go away, then my r knee will swell up for a week. It has been very rare that i have been without swelling in at least one of the knees over the last 3 months. the other original issues of gout are gone. Another interesting fact is that when i went from 100-200 and 200-300 both my knees swelled up to the worst they had ever been.
My questions: Has anyone else experienced long term swelling while starting the allip. My doc says it will be six months- year before i stop having this reaction. These are not so much typical attacks, as the are abnormal swelling to the inside or outside of the knee. Im just curious if anyone else has had this experience in the beginning, and if so how long it lasted,
JPNovember 12, 2010 at 6:28 pm #10614zip2playParticipant
I will say NO for myself….althougn I do tend to retain a LOT of fluid with high salt intake,
Is it possible your gout and your knee problem are unrelated?
Have you ever tried a diruretic like thiazide or fiirosemide (Lasix?) Unless you have low blood pressure why not give a try for a week and see if it helps with knee swelling? Anyone you know with hypertension can probably give you a handdful.
Are you taking any calcium channel blocker…they are notorious for causing edema.November 13, 2010 at 7:25 am #10616trevParticipant
I had a quite intense lesion start up on AP on my left middle finger a few months back. It's still red but not breaking the surface, as was.
AP now stopped.
The lump there now seems very similar to other bumps I have on finger joints [all other hand] which are sensitive to being hit/pressured etc and I've always thought those lumps to be urate related.
From this anectdotal tale, I would say it would be no surprise if AP did affect urate pool- though it is supposed to 'work' indirectly through the liver etc. Maybe it's just another of those variables that occur in people.
That said, swollen knees I've had on various meds and this is the more likely cause of fluid retention, unless you've got other indications.
Curiously, drinking more fluid can help reduce fluid retention, by the body not trying to store it- by some accounts!November 13, 2010 at 8:06 am #10617zip2playParticipant
And a lowered salt intake might help.
(Forget that I mentioned thiazide…never a good idea with gouties.)
- You must be logged in to reply to this topic.